Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 652, NWS Jackson, MS

November 8, 2000Catahoula Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 5:13 AM CST for Catahoula Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2000, 5:13 AM CST (11:13 UTC)
Expired
Nov 8, 2000, 5:45 AM CST
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Catahoula Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 081115
SVRJAN
LAC025-081145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CATAHOULA PARISH IN NORTHEAST LOUISIANA

* UNTIL 545 AM CST

* AT 513 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 19 MILES WEST OF JONESVILLE TO 34
  MILES SOUTHWEST OF JONESVILLE...MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL...
  ENTER SOUTHWEST CATAHOULA PARISH AT 520 AM CST
  BE NEAR ARCHIE AT 525 AM CST
  BE NEAR JONESVILLE AT 545 AM CST

DAMAGING WINDS AND TORJRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

80

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:50 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 8, 3:50 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CST WED NOV 8 2000

...HEAVY RAIN THREAT GROWS FOR CWFA...ISOLATED SEVERE POSSIBLE...
STALLED FRONT MOVING SLOWLY NWWD SINCE SUNSET WITH VERY JUICY L-M70S
DEWPOINTS NOW ALONG AND S OF THE NATCHEZ TRACE. VAD WINDS HERE
SHOWING BOUNDARY HAS ABOUT ERODED LOCALLY WITH MOST ELEVATED
CONVECTION N OF THE BOUNDARY MOVING STEADILY NWD. ISOLATED STRONG
CELLS IN THE DELTA APPEAR TO BE LOSING THEIR PUNCH AT THE MOMENT BUT
WILL REMAIN ALERT WITH WW/S 784&783. AVN/ETA CAPES NOW PROGGED TO
REACH 1000-1800J/KG HOWEVER THESE MAY BE TOO LOW SINCE WARM SECTOR
AIRMASS APPEARS TO BE MORE UNSTABLE THAN MODELS GIVING CREDIT FOR.

MODELS VERY SIMILAR WITH INCREASING LOW LEVEL WARM ADVECTION AHEAD
OF A SURFACE WAVE PROGGED TO MOVE ONSHORE NEAR KLCH BY 18Z MOVING TO
NEAR KGWO BY 06Z. THE NOSE OF 850MB SLY JET AXIS OVER WRN LA SHOWS
UP WELL AT WINFIELD PROFILER WITH 45 KTS AND THIS AXIS SHOULD PUSH
EWD ALONG I-55 ABOUT 03Z. LOOK FOR TRAINING TSRA TO CONTINUE TODAY
FROM CENTRAL LA TO MS DELTA REGION AS SURFACE LOW APPROACHES FROM
THE SW.  ONCE THIS LOW CROSSES N MS FROM 06-12Z THURSDAY...RAINFALL
RATES SHOULD DIMINISH GREATLY FROM THE SW. RAINS EXPECTED TO END IN
ERN HALF OF MS BY 18Z THURSDAY.

A CLOSED UPPER LOW NEAR THE RIO GRANDE BEGINS KICKING OUT TONIGHT
AND THEN ACCELERATING NEWD THURSDAY. AVN(AND EVEN ETA) DELIVER 500MB
VORTICITY FIELDS OF 35-40 UNITS ACROSS THE ARKLATEX TO WRN KY
THURSDAY MORNING WHICH SENDS PRIMARY RAIN BAND EWD INTO AL/GA. AVN
AIRMASS ANALYSIS IN THE WARM SECTOR AHEAD OF THIS YIELDS: TOTALS
45-50... LIFTED INDICES MINUS 4-5.....5.5-6.5C MID LEVEL LAPSE
RATES...ALSO ETA BRN SHEAR 40-100...EHI 1.5-2.5 AND STORM RELATIVE
HELICITIES 160-300 IN THE RIGHT ENTRANCE REGION OF 120-130KT 300MB
JET. AT THIS TIME...WILL KEEP HEAVY RAIN MENTION IN ZONES AND WAIT
FOR MORNING MODEL RUNS BEFORE INCLUDING SEVERE THREAT IN PORTIONS OF
ERN MS FOR TONIGHT.

TEMPERATURES FINALLY BECOME MORE SEASONAL FRIDAY WITH DRYING OUT
PATTERN FOR MOST OF WEEKEND.

24 HR QPF DISCUSSION: MODELS CONSISTENTLY DEVELOP HEAVIEST RAINFALL
IN CLOSE PROXIMITY OF LOW PRESSURE CENTER. SYSTEM MOVES NORTHEAST
FROM LA INTO OH RIVER VALLEY...DRAGGING FRONT TO AROUND GA-FL BY 48
HRS. MODELS CRANK OUT TOTAL RAINFALL AMOUNTS GREATER THAN 2" OVER LA
INTO MS. PRECIP WATER VALUES AOA 1.5" OVER AREA THIS MORNING...
INCREASE TO OVER 2" IN AVN OVER CWFA BY 18Z...WITH JUST NGM SLIGHTLY
DRIER. VALUES REMAIN HIGH THROUGH 12Z THU. WITH RAIN/THUNDERSTORMS
LIKELY ...WILL ACCEPT NCEP VALUES. LOCALLY HEAVY RAINFALL MAY
DEVELOP IN STRONGER STORMS...WHICH COULD PRODUCE SOME PONDING.
TOTALS FOR WED WILL RANGE TO NEAR 3" OVER NE LA/WEST MS TO AROUND 1"
SE MS.

EXTENDED...SHORTWAVE RIDGE DOMINATES THURSDAY NIGHT THROUGH SATURDAY
WITH ZONAL W-E FLOW SETTING UP FOR SUNDAY/MONDAY BENEATH 95-105KT
300MB AXIS. LIMITED RETURN FLOW IN THE LOW LEVELS BECOMING MORE
LIKELY ON LATEST MRF AND UKMET ALSO TRENDING WEAKER WITH THE NEXT
SYSTEM.  NOGAPS ALSO HOLDING ON TO DRIER SCENARIO GOING INTO DAYS
6&7.

.PRELIM NUMBERS...
JAN 76/60/65/45 +96-
MEI 78/64/69/47 6981

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:47 AM CSTSevere Thunderstorm WarningJANCatahoula28 min
Nov 8, 5:59 AM CSTTornado WarningJANConcordia31 min
Nov 8, 6:39 AM CSTSevere Thunderstorm WarningJANConcordia36 min
Nov 8, 1:05 PM CSTSevere Thunderstorm WarningJANCatahoula25 min
Nov 8, 1:16 PM CSTTornado WarningJANCatahoula29 min
Nov 8, 1:45 PM CSTTornado WarningJANCatahoula30 min
Nov 8, 1:55 PM CSTTornado WarningJANFranklin50 min
Nov 8, 2:13 PM CSTTornado WarningJANTensas47 min
Nov 8, 2:37 PM CSTSevere Thunderstorm WarningJANMadison38 min
Nov 8, 2:50 PM CSTTornado WarningJANMadison40 min
Nov 8, 4:09 PM CSTTornado WarningJANConcordia51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.